Jump to content
Important Survey - Please Participate ×

How do corticosteroid injections effect gaba?


[Ec...]

Recommended Posts

I was wondering if anyone can tell me how corticosteroids effect gaba receptors? All I could find online is that it can have an antagonizing effect on gaba. I did find my steroid shoulder injection to have a stimulating effect so it seems like it could be true.
Link to comment
Share on other sites

  I get them everywhere, spine, knees, shoulder etc. and they don't seem to bother me but I am sick anyway so who knows.  The injections are meant to stay in the joint so should be ok.  Oral steroids is a different animal.  I can't take them. 
Link to comment
Share on other sites

3 weeks ago I thought I was far enough into recovery to be able to tolerate a shoulder injection...boy was I wrong....the very next day I got the shakes, mental fog, elevated blood sugar and blood pressure..MAJOR increase in insomnia, and many other nasty symptom return....not going to do that any time soon!!!

Even though it is into a localized area, once the bloodstream starts circulating it it goes everywhere the blood goes...

Link to comment
Share on other sites

  Yes it can affect some people differently.  I just had shots in my knees yesterday and it doesn't seem to bother me.  It is meant to stay in the joint and slowly dissipate but who knows.  Sorry you had a bad reaction, i'm surprised it doesn't seem to bother me as so many other things do.  I can't take most supplements get too anxious, awful feeling.  Good luck.
Link to comment
Share on other sites

Freeme, I am happy you are not negatively affected, you are so very right that it affects everyone differently and also that it is meant to stay a long time in a small area...I think mine was placed to reach a very large area of the shoulder so needed to get circulated...my shot was nowhere near my most painful area, and when I commented my doc said, "It will get there, it is all connected".

Hopefully you didn't take my response as being negative towards you, because that is not what I was going for!!!

Link to comment
Share on other sites

  Oh no, I certainly didn't.  Everyone needs to report how they feel so the poster can make a decision as to what to do.  I recently had to break down and go on gabapentin for burning.  It has gotten so bad that I couldn't live like that anymore.  I hope it helps this nerve pain for me.  I weighed all the posts on here and some got relief some didn't so I hope I am one who does.  Good luck with the shots OP if you get them.
Link to comment
Share on other sites

Steroids are horrid for me

It's the thing that got me started on the damn benzo to begin with

It made my Cns go into shock

Literally. Shaking lost 15 lbs in two weeks

I must be allergic or something

Link to comment
Share on other sites

I had a shot in my foot two weeks ago, and had heightened anxiety and insomnia for 10 days.  I finally feel back to baseline, but I'm scheduled to get another this week.  I could barely walk on my foot before the shot.  What to do??

 

Link to comment
Share on other sites

Choco- I thought I was far enough along in my recovery as well and had cortisone injections in both shoulders. The worst of my reaction was over in 3hrs but I find my anxiety has been ramped up and heart palpitations have returned along with insomnia. I'm also much more emotional. Its been 2weeks since the injections. This is very frustrating as the injections only helped ease the pain for less than a week.

 

Have you bounced back from your cortisone shot?

Link to comment
Share on other sites

×
×
  • Create New...